MAUDE Adverse Event Report: ABBOTT VASCULAR TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR TREK CORONARY DILATATION CATHETER
Model Number 1012272-20
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes Angina (1710); Low Blood Pressure/ Hypotension (1914); Vascular Dissection (3160); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/05/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Visual and functional inspections were performed on the returned device.The reported balloon rupture was confirmed.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.The investigation determined the reported balloon rupture appears to be related to operational context.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was performed to treat a heavily calcified lesion in the left anterior descending artery.The 2.5x20mm trek rx balloon dilatation catheter was prepared per the instructions for use without issues; however, the balloon ruptured during the fourth inflation at 6-8 atmospheres.The procedure was successfully completed with the deployment of a 2.5x28mm unspecified stent.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The reported patient effects of angina, hypotension and dissection are listed in the coronary dilatation catheters, trek rx and mini trek rx, instructions for use as known patient effects.The investigation determined the reported balloon rupture, additional treatment and hospitalization appear to be related to operational context.A conclusive cause for the reported patient effects of angina, hypotension, and dissection and the relationship to the device, if any, cannot be determined.Attachment: user medwatch report #5099477 b1, b2, h1: malfunction to serious injury.H6: health effect - impact code 2199 removed.Investigation conclusions code 4307 removed.
 
Event or Problem Description
Additional information: user facility medwatch report received that states: a (b)(6) yo f undergoing pci to the proximal to mid diagonal branch complicated by balloon rutpure (abbott balloon trek 2.5x20mm ref number: 1012272-20 lot#: 00420g1 exp: 2023-03-31) during low-pressure angioplasty and subsequent dissection propagating proximally.This was successfully contained and treated with appointment of 2 overlapping xience sierra drug-eluting stents.Patient c/o chest pain and experienced hypotension, put in a couple stents to fix the problem.Patient was addmitted for overnight stay and discharged on (b)(6) 2021 at her baseline.Fda safety report id #(b)(4).

Brand Name
TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11418181
Report Number2024168-2021-01729
Device Sequence Number17102698
Product Code LOX
UDI-Device Identifier08717648138300
UDI-Public08717648138300
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model Number1012272-20
Device Catalogue Number1012272-20
Device Lot Number00420G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/16/2021
Initial Date Received by Manufacturer 02/10/2021
Supplement Date Received by Manufacturer03/23/2021
Initial Report FDA Received Date03/04/2021
Supplement Report FDA Received Date04/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR